Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 4, 2001, 11:15 AM EDT for Orange County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2001, 11:15 AM EDT (15:15 UTC)
- Expired
- Sep 4, 2001, 12:00 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS51 KOKX 041517 SVROKX NYC071-041600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1115 AM EDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK * UNTIL NOON EDT * AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF MONTGOMERY...OR ABOUT 4 MILES SOUTHEAST OF MONTICELLO...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO NEAR 60 MILES AN HOUR ARE LIKELY WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTGOMERY...6 MILES SOUTH OF WALDEN AT 1135 AM EDT 4 MILES SOUTH OF NEW WINDSOR...6 MILES SOUTHWEST OF NEWBURGH AT 1145 AM EDT 3 MILES NORTHEAST OF WEST POINT AT 1150 AM EDT $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4174 7467 4158 7477 4130 7399 4146 7391
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 9:39 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 4, 9:39 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 939 AM EDT TUE SEP 4 2001 WITH CONVECTION ALNG THE NY PA BORDER AND MOVG TOWARD THE NW ZONES WL UPDATE THE ZONES TO UP THE POPS TO CAT. SVR THREAT CONTS WITH GUSTY WINDS..HAIL AND HVY RAIN POSSIBLE IN THE TSTMS. WL CONT WITH THE ENHANCED WORDING. MARINE: WIND AND SEAS BELOW SCA THRU THE PD. WW3 DOING WELL WITH THE SEAS LAST COUPLE OF RUNS AND WL UP SEAS FOR TONIGHT AND WED BASED ON THIS. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.